×

Existence of equilibria via Ekeland’s principle. (English) Zbl 1061.49005

Summary: In the literature, when dealing with equilibrium problems and the existence of their solutions, the most used assumptions are the convexity of the domain and the generalized convexity and monotonicity, together with some weak continuity assumptions, of the function. In this paper, we focus on conditions that do not involve any convexity concept, neither for the domain nor for the function involved. Starting from the well-known Ekeland’s theorem for minimization problems, we find a suitable set of conditions on the function \(f\) that lead to an Ekeland’s variational principle for equilibrium problems. Via the existence of \(\varepsilon\)-solutions, we are able to show existence of equilibria on general closed sets for equilibrium problems and systems of equilibrium problems.

MSC:

49J40 Variational inequalities
91B50 General equilibrium theory
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Ansari, Q. H.; Schaible, S.; Yao, J. C., System of vector equilibrium problems and its applications, J. Optim. Theory Appl., 107, 547-557 (2000) · Zbl 0972.49009
[2] Aubin, J.-P., Analyse non linéaire et ses motivations économiques (1984), Masson: Masson Paris · Zbl 0551.90001
[3] Bianchi, M.; Pini, R., A note on equilibrium problems with properly quasimonotone functions, J. Global Optim., 20, 67-76 (2001) · Zbl 0985.90090
[4] M. Bianchi, R. Pini, Coercivity conditions for equilibrium problems, J. Optim. Theory Appl. 124 (2005), in press; M. Bianchi, R. Pini, Coercivity conditions for equilibrium problems, J. Optim. Theory Appl. 124 (2005), in press · Zbl 1064.49004
[5] Bianchi, M.; Schaible, S., Generalized monotone bifunctions and equilibrium problems, J. Optim. Theory Appl., 90, 31-43 (1996) · Zbl 0903.49006
[6] Blum, E.; Oettli, W., From optimization and variational inequalities to equilibrium problems, Math. Student, 63, 123-145 (1994) · Zbl 0888.49007
[7] Cohen, G., Auxiliary problem principle extended to variational inequalities, J. Optim. Theory Appl., 59, 325-333 (1988) · Zbl 0628.90066
[8] Fan, K., A generalization of Tychonoff’s fixed point theorem, Math. Ann., 142, 305-310 (1961) · Zbl 0093.36701
[9] Kas, P.; Kassay, G.; Boratas Sensoy, Z., On generalized equilibrium points, J. Math. Anal. Appl., 296, 619-633 (2004) · Zbl 1063.90061
[10] Mastroeni, G., On auxiliary principle for equilibrium problems, (Daniele, P.; Giannessi, F.; Maugeri, A., Equilibrium Problems and Variational Models (2003), Kluwer Academic: Kluwer Academic Dordrecht) · Zbl 1069.49009
[11] Rockafellar, R. T., Convex Analysis (1970), Princeton Univ. Press: Princeton Univ. Press Princeton, NJ · Zbl 0202.14303
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.